Taiwanese Journal of Mathematics

Nehari Type Ground State Solutions for Asymptotically Periodic Schrödinger-Poisson Systems

Sitong Chen and Xianhua Tang

Full-text: Open access


This paper is dedicated to studying the following Schrödinger-Poisson system\[  \begin{cases}  -\Delta u + V(x)u + K(x) \phi(x)u = f(x,u), &x \in \mathbb{R}^{3}, \\  -\Delta \phi = K(x) u^2, &x \in \mathbb{R}^{3},  \end{cases}\]where $V(x)$, $K(x)$ and $f(x,u)$ are periodic or asymptotically periodic in $x$. We use the non-Nehari manifold approach to establish the existence of the Nehari type ground state solutions in two cases: the periodic one and the asymptotically periodic case, by introducing weaker conditions $\lim_{|t| \to \infty} \left( \int_0^t f(x,s) \, \mathrm{d}s \right)/|t|^3 = \infty$ uniformly in $x \in \mathbb{R}^3$ and\[  \left[ \frac{f(x,\tau)}{\tau^3} - \frac{f(x,t\tau)}{(t\tau)^3} \right]    \operatorname{sign}(1-t)    + \theta_0 V(x) \frac{|1-t^2|}{(t\tau)^2}  \geq 0, \quad \forall\, x \in \mathbb{R}^3, \; t \gt 0, \; \tau \neq 0\]with constant $\theta_0 \in (0,1)$, instead of $\lim_{|t| \to \infty} \left( \int_0^t f(x,s) \, \mathrm{d}s \right)/|t|^4 = \infty$ uniformly in $x \in \mathbb{R}^3$ and the usual Nehari-type monotonic condition on $f(x,t)/|t|^3$.

Article information

Taiwanese J. Math., Volume 21, Number 2 (2017), 363-383.

First available in Project Euclid: 29 June 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J10: Schrödinger operator [See also 35Pxx] 35J20: Variational methods for second-order elliptic equations

Schrödinger-Poisson system Nehari type ground state solution asymptotically periodic


Chen, Sitong; Tang, Xianhua. Nehari Type Ground State Solutions for Asymptotically Periodic Schrödinger-Poisson Systems. Taiwanese J. Math. 21 (2017), no. 2, 363--383. doi:10.11650/tjm/7784. https://projecteuclid.org/euclid.twjm/1498750957

Export citation


  • A. Ambrosetti and D. Ruiz, Multiple bound states for the Schrödinger-Poisson problem, Commun. Contemp. Math. 10 (2008), no. 3, 391–404.
  • A. Azzollini and A. Pomponio, Ground state solutions for the nonlinear Schrödinger-Maxwell equations, J. Math. Anal. Appl. 345 (2008), no. 1, 90–108.
  • V. Benci and D. Fortunato, An eigenvalue problem for the Schrödinger-Maxwell equations, Topol. Methods Nonlinear Anal. 11 (1998), no. 2, 283–293.
  • ––––, Solitary waves of the nonlinear Klein-Gordon equation coupled with the Maxwell equations, Rev. Math. Phys. 14 (2002), no. 4, 409–420.
  • R. Benguria, H. Brézis and E. H. Lieb, The Thomas-Fermi-von Weizsäcker theory of atoms and molecules, Comm. Math. Phys. 79 (1981), no. 2, 167–180.
  • I. Catto and P.-L. Lions, Binding of atoms and stability of molecules in Hartree and Thomas-Fermi type theories, I: A necessary and sufficient condition for the stability of general molecular systems, Comm. Partial Differential Equations 17 (1992), no. 7-8, 1051–1110.
  • G. Cerami and G. Vaira, Positive solutions for some non-autonomous Schrödinger-Poisson systems, J. Differential Equations 248 (2010), no. 3, 521–543.
  • S. Chen and X. Tang, Ground state sign-changing solutions for a class of Schrödinger-Poisson type problems in $\mb{R}^3$, Z. Angew. Math. Phys. 67 (2016), no. 4, Art. 102, 18 pp.
  • Y. Ding, Variational Methods for Strongly Indefinite Problems, Interdisciplinary Mathematical Sciences 7, World Scientific, Singapore, 2007.
  • Y. Ding and C. Lee, Multiple solutions of Schrödinger equations with indefinite linear part and super or asymptotically linear terms, J. Differential Equations 222 (2006), no. 1, 137–163.
  • Y. Guo and Z. Tang, Multi-bump solutions for Schrödinger equation involving critical growth and potential wells, Discrete Contin. Dyn. Syst. 35 (2015), no. 8, 3393–3415.
  • L. Huang, E. M. Rocha and J. Chen, Two positive solutions of a class of Schrödinger-Poisson system with indefinite nonlinearity, J. Differential Equations 255 (2013), no. 8, 2463–2483.
  • W.-N. Huang and X. H. Tang, Semiclassical solutions for the nonlinear Schrödinger-Maxwell equations with critical nonlinearity, Taiwanese J. Math. 18 (2014), no. 4, 1203–1217.
  • ––––, Ground-state solutions for asymptotically cubic Schrödinger-Maxwell equations, Mediterr. J. Math. 13 (2016), no. 5, 3469–3481.
  • E. H. Lieb, Thomas-Fermi and related theories of atoms and molecules, Rev. Modern Phys. 53 (1981), no. 4, 603–641.
  • ––––, Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities, Ann. of Math. (2) 118 (1983), no. 2, 349–374.
  • E. H. Lieb and M. Loss, Analysis, Graduate Studies in Mathematics 14, American Mathematical Society, Providence, RI, 1997.
  • X. Lin and X. Tang, An asymptotically periodic and asymptotically linear Schrödinger equation with indefinite linear part, Comput. Math. Appl. 70 (2015), no. 4, 726–736.
  • P.-L. Lions, Solutions of Hartree-Fock equations for Coulomb systems, Comm. Math. Phys. 109 (1984), no. 1, 33–97.
  • ––––, The concentration-compactness principle in the calculus of variations: The locally compact case. I & II, Ann. Inst. H. Poincaré Anal. Non Linéaire 1 (1984), no. 2, 109–145; no. 4, 223–283.
  • P. A. Markowich, C. A. Ringhofer and C. Schmeiser, Semiconductor Equations, Springer-Verlag, New York, 1990.
  • D. Qin and X. Tang, Asymptotically linear Schrödinger equation with zero on the boundary of the spectrum, Electron. J. Differential Equations 2015 (2015), no. 213, 15 pp.
  • ––––, New conditions on solutions for periodic Schrödinger equations with spectrum zero, Taiwanese J. Math. 19 (2015), no. 4, 977–993.
  • D. Ruiz, The Schrödinger-Poisson equation under the effect of a nonlinear local term, J. Funct. Anal. 237 (2006), no. 2, 655–674.
  • ––––, On the Schrödinger-Poisson-Slater system: behavior of minimizers, radial and nonradial cases, Arch. Ration. Mech. Anal. 198 (2010), no. 1, 349–368.
  • J. Sun, H. Chen and J. J. Nieto, On ground state solutions for some non-autonomous Schrödinger-Poisson systems, J. Differential Equations 252 (2012), no. 5, 3365–3380.
  • J. Sun and S. Ma, Ground state solutions for some Schrödinger-Poisson systems with periodic potentials, J. Differential Equations 260 (2016), no. 3, 2119–2149.
  • A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal. 257 (2009), no. 12, 3802–3822.
  • ––––, The method of Nehari manifold, in Handbook of Nonconvex Analysis and Applications, 597–632, Int. Press, Somerville, MA, 2010.
  • X. H. Tang, Infinitely many solutions for semilinear Schrödinger equations with sign-changing potential and nonlinearity, J. Math. Anal. Appl. 401 (2013), no. 1, 407–415.
  • ––––, New super-quadratic conditions on ground state solutions for superlinear Schrödinger equation, Adv. Nonlinear Stud. 14 (2014), no. 2, 361–373.
  • ––––, Non-Nehari-manifold method for asymptotically linear Schrödinger equation, J. Aust. Math. Soc. 98 (2015), no. 1, 104–116.
  • ––––, Non-Nehari manifold method for asymptotically periodic Schrödinger equation, Sci. China Math. 58 (2015), no. 4, 715–728.
  • M. Willem, Minimax Theorems, Proress in Nonlinear Differential Equations and Their Applications 24, Birkhäuser, Boston, MA, 1996.
  • L. Zhao and F. Zhao, On the existence of solutions for the Schrödinger-Poisson equations, J. Math. Anal. Appl. 346 (2008), no. 1, 155–169.